Relaxation schemes for the shallow water equations

A. I. Delis*, Th Katsaounis

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

41 Scopus citations


We present a class of first and second order in space and time relaxation schemes for the shallow water (SW) equations. A new approach of incorporating the geometrical source term in the relaxation model is also presented. The schemes are based on classical relaxation models combined with Runge-Kutta time stepping mechanisms. Numerical results are presented for several benchmark test problems with or without the source term present.

Original languageEnglish (US)
Pages (from-to)695-719
Number of pages25
JournalInternational Journal for Numerical Methods in Fluids
Issue number7
StatePublished - Mar 10 2003


  • Finite differences
  • Relaxation schemes
  • Swallow water equations

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanics of Materials
  • Mechanical Engineering
  • Computer Science Applications
  • Applied Mathematics


Dive into the research topics of 'Relaxation schemes for the shallow water equations'. Together they form a unique fingerprint.

Cite this